Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 40, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 22, 2014, 5:20 PM EDT for McCreary County, Wayne County, Kentucky. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 5:20 PM EDT (21:20 UTC)
- Expired
- May 22, 2014, 6:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCreary County, KY, Wayne County, KY
The radar
The Knoxville radar (KMRX), 121 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:20 PM EDT | HAIL 0.75 | 2 N Co Operative, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:33 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS53 KJKL 222120
SVRJKL
KYC147-231-222200-
/O.NEW.KJKL.SV.W.0040.140522T2120Z-140522T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 600 PM EDT
* AT 516 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CO-OPERATIVE...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLUE HERON...STEARNS...PINE KNOT AND STRUNK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3660 8475 3669 8490 3684 8481 3661 8423
3659 8423
TIME...MOT...LOC 2120Z 301DEG 17KT 3666 8462
HAIL...1.00IN
WIND...60MPH
$$
PELTON2 follow-up statements
544
WWUS53 KJKL 222135
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
535 PM EDT THU MAY 22 2014
KYC231-222145-
/O.CAN.KJKL.SV.W.0040.000000T0000Z-140522T2200Z/
WAYNE KY-
535 PM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WAYNE COUNTY.
LAT...LON 3660 8475 3662 8476 3668 8472 3672 8468
3676 8467 3677 8465 3677 8463 3661 8424
3659 8423
TIME...MOT...LOC 2135Z 301DEG 17KT 3662 8459
$$
KYC147-222200-
/O.CON.KJKL.SV.W.0040.000000T0000Z-140522T2200Z/
MCCREARY KY-
535 PM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MCCREARY COUNTY UNTIL 600 PM EDT...
AT 530 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CO-OPERATIVE...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUE HERON...STEARNS...PINE KNOT AND STRUNK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3660 8475 3662 8476 3668 8472 3672 8468
3676 8467 3677 8465 3677 8463 3661 8424
3659 8423
TIME...MOT...LOC 2135Z 301DEG 17KT 3662 8459
HAIL...0.75IN
WIND...60MPH
$$
PELTON210
WWUS53 KJKL 222152
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
552 PM EDT THU MAY 22 2014
KYC147-222201-
/O.CAN.KJKL.SV.W.0040.000000T0000Z-140522T2200Z/
MCCREARY KY-
552 PM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCCREARY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OUT
OF MCCREARY COUNTY.
LAT...LON 3660 8475 3662 8476 3668 8472 3672 8468
3676 8467 3677 8465 3677 8463 3661 8424
3659 8423
TIME...MOT...LOC 2151Z 327DEG 12KT 3659 8461
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:15 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 22, 4:15 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT THU MAY 22 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 415 PM EDT THU MAY 22 2014 19Z SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVER THE POCONOS WITH A COLD FRONT STRETCHED SOUTHWEST AND BISECTING KENTUCKY. SOUTH OF THIS FRONT DEWPOINTS ARE IN THE MID AND UPPER 60S WITH TEMPERATURES IN THE MID 80S. CONDITIONS ARE JUST A BIT DRIER AND COOLER TO THE NORTHWEST OF IT. TO THE SOUTH OF THE FRONT...INSTABILITY IS QUITE HIGH WITH LIS IN THE -8 TO -10 DEGREE RANGE WITH CAPE TO 3500 J/KG OVER THE WESTERN PORTION OF THE STATE. ON SATELLITE...THE CU IS DOING BEST OVER SOUTHERN KENTUCKY...WHILE ON RADAR SOME RETURNS ARE FINALLY SHOWING UP TO THE NORTHWEST OF BOWLING GREEN. EXPECT THESE TO DEVELOP AND STRENGTHEN RAPIDLY WITH A GENERAL MOVEMENT TO THE EAST SOUTHEAST. SPC HAS HIGHLIGHTED THIS AREA THROUGH SOUTHERN PARTS OF EAST KENTUCKY FOR A POTENTIAL WATCH BOX. MEANWHILE...WINDS ARE MAINLY FROM THE WEST AT 10 TO 20 KTS ACROSS EAST KENTUCKY. THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH THE FAST NORTHWEST FLOW THROUGH NORTHEAST KENTUCKY BETWEEN A RETREATING RIDGE TO THE SOUTH AND EXPANDING TROUGHING TO THE NORTH. A WEAK PATCH OF ENERGY WILL PASS THROUGH THIS NORTHWEST FLOW KNOCKING DOWN HEIGHTS LOCALLY INTO THE EVENING. THE RIDGE IS FURTHER SUPPRESSED ON FRIDAY IN RESPONSE TO THE NORTHEAST TROUGH DIGGING THROUGH THE CENTRAL APPALACHIANS. ONCE THIS TROUGH AND SHARP SHORTWAVE MOVES OUT OF THE AREA...HEIGHTS WILL REBOUND OVER EAST KENTUCKY INTO SATURDAY MORNING. WITH THE GOOD MODEL AGREEMENT WILL FOLLOW THE DETAILS FROM THE NAM12 AND THE LAST FEW RUNS OF THE HRRR MOST PROMINENTLY. SENSIBLE WEATHER WILL FEATURE SCATTERED STORMS OVER THE SOUTHERN HALF OF THE CWA THIS EVENING...POTENTIALLY SEVERE ALONG THE TENNESSEE BORDER. A WATCH BOX IS NOW OUT WITH WAYNE AND MCCREARY INCLUDED...AND JUST IN TIME AS THE STORMS ARE QUICKLY DEVELOPING OVER OUR SOUTHERN TIER. EXPECT THESE TO FADE OUT BY MIDNIGHT WITH SOME CLEARING HELPING TO BUILD FOG THROUGH THE VALLEYS ACROSS EAST KENTUCKY. THE FOG COULD BECOME LOCALLY DENSE IN THE DEEPEST VALLEYS. THE FRONT DRIFTS TO THE SOUTH OF THE AREA ON FRIDAY TAKING THE THREAT OF SHOWERS AND THUNDERSTORMS WITH IT. THIS SHOULD MAKE FOR A PLEASANT END TO THE WORK WEEK WITH TEMPERATURES ABOUT 5 TO 10 DEGREES COOLER THAN TODAY. LATER FRIDAY NIGHT...ANTICIPATE A DECENT RIDGE TO VALLEY TEMPERATURE SPLIT GIVEN MOSTLY CLEAR SKIES AND HIGH PRESSURE MOVING BY TO THE NORTH. SOME PATCHY VALLEY FOG CAN ALSO BE EXPECTED TO DEVELOP TOWARDS DAWN SATURDAY. USED THE BCCONSSHORT GRIDS AS A STARTING POINT FOR TEMPERATURES... DEWPOINTS...AND WINDS THROUGH THE FIRST 24 HOURS WITH THE BCCONSALL ADDED TO THE END OF THE SHORT TERM THEREAFTER. MOST ADJUSTMENTS WHERE MADE TO ACCOUNT FOR TERRAIN DIFFERENCES TONIGHT AND FRIDAY NIGHT IN THE LOWS. AS FOR POPS...ENDED UP ON THE HIGH SIDE OF ALL GUIDANCE TONIGHT AND THEN SINGLE DIGITS THROUGH THE REST OF THE PERIOD...IN LINE WITH THE MOS NUMBERS. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 315 PM EDT THU MAY 22 2014 CONDITIONS WILL STAY FAIRLY CONSTANT IN THE UPPER LEVELS DURING THE EXTENDED...WITH THE MODELS IN FAIRLY GOOD AGREEMENT THROUGH DAY 7. SATURDAY 12Z WILL START OFF THE PERIOD WITH AN UPPER LEVEL RIDGE MOVING FROM THE CENTRAL PLAINS ACROSS EASTERN KY. THIS RIDGE WILL REMAIN THE DRIVING FORCE THROUGH TUESDAY. FOR THE MID TERM SECTION OF THE FORECAST PERIOD...ANY MOISTURE WILL REMAIN TO THE WEST OF THE RIDGE...KEEPING MUCH OF KY BOTH DRY AND IN A SOUTHERLY WIND PATTERN. THIS WILL ALLOW TEMPERATURES TO BOOST TO WELL ABOVE NORMAL THROUGH EARLY NEXT WEEK. SATURDAY IS STILL EXPECTED TO BE THE COOLEST DAY AS HIGH PRESSURE AND UPPER LEVEL RIDGING ARE JUST BEGINNING TO TAKE CONTROL...WITH HIGHS NEAR CLIMATOLOGICAL NORMAL FOR THIS TIME OF YEAR. TEMPERATURES SATURDAY NIGHT WILL SHOW A DECENT DIURNAL RANGE WITH A THERMAL BELT SETTING UP AROUND THE RIDGES. THEN AS SOUTHERLY FLOW TAKES CONTROL...TEMPS WILL BEGIN TO RISE INTO THE MID AND EVEN SOME UPPER 80S BY TUESDAY OF NEXT WEEK. MODELS ARE SHOWING SOME VARIATION IN SOME ISOLATED TO SCATTERED AFTERNOON SHOWERS/TSTORMS FOR MONDAY AND TUESDAY AFTERNOON...ALTHOUGH NO PARTICULAR MODEL IS GOING TO HAVE A GOOD HANDLE WHERE THEY WILL SET UP EXACTLY. THERE IS ENOUGH EVIDENCE TO WARRANT ISOLATED CHANCES ON MONDAY...AND SCATTERED CHANCES ACROSS EASTERN KY FOR TUESDAY. BY TUESDAY EVENING...LOW PRESSURE OVER THE SOUTH CENTRAL PLAINS WILL HAVE SHIFTED EASTWARD SLIGHTLY AND WILL BE ENTERING INTO THE MISSISSIPPI RIVER VALLEY. THIS WILL CREATE MORE LIFT AND MOISTURE INFLUX...AS WELL AS CONTINUED WARM UNSTABLE AIR...ALLOWING THE CHANCE OF SHOWERS AND THUNDERSTORMS TO CONTINUE TUESDAY NIGHT INTO THURSDAY TO ROUND OUT OUR FORECAST PERIOD. STUCK PRETTY CLOSE TO THE ALLBLEND FOR THE EXTENDED POPS DUE TO THE UNCERTAINTY IN CONVECTION THIS FAR OUT IN THE FORECAST PERIOD. SMOOTHED OUT ANY MAJOR BULLSEYES OF POPS AND LOWERED SOME OF THE HIGHER END CHANCES THAT ARE HARD TO WARRANT THIS FAR OUT. OTHERWISE...WE ARE MATCHING UP QUITE WELL WITH SURROUNDING OFFICES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 215 PM EDT THU MAY 22 2014 HAVE SPLIT THE TAFS FOR A STORM THREAT THIS AFTERNOON AND INTO THE EARLY EVENING WITH JKL AND SJS LEFT OUT. GIVEN THE UNCERTAINTY HAVE KEPT THIS JUST AS A VCTS MENTION FOR SME AND LOZ THROUGH 23Z. THE GROUND MOISTURE LEFT BEHIND FROM THE STORMS LAST NIGHT AND ANY THE TAKE SHAPE LATER THIS AFTERNOON WILL LIKELY BE ENOUGH FOR AREAS OF FOG...LOCALLY DENSE IN SOME OF THE DEEPER VALLEYS...AND LIFR AT SME AND LOZ...AS SKIES GO AT LEAST PARTIALLY CLEAR TONIGHT. THE FOG WILL CLEAR OUT BY MID MORNING ON FRIDAY WITH ANY CLOUDS DEVELOPING LIKELY STAYING VFR. WINDS WILL BE BREEZY FROM THE WEST SOUTHWEST THIS AFTERNOON WITH SPEEDS OF 10 TO 20 KTS BEFORE SETTLING DOWN INTO SINGLE DIGITS FROM THE NORTHWEST LATER TONIGHT...CONTINUING INTO THE DAY FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GREIF LONG TERM...JMW AVIATION...GREIF
Hazardous weather outlook, May 22, 3:55 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 355 PM EDT THU MAY 22 2014 KYZ044-050>052-058>060-068-069-079-080-085>088-104-106>120-232300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY- LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER... HYDEN...WHITESBURG...INEZ...PIKEVILLE 355 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE FOR SOUTHERN PARTS OF THE AREA THIS EVENING. A FEW STORMS COULD APPROACH SEVERE LIMITS ALONG AND JUST NORTH OF THE TENNESSEE BORDER. DAMAGING WIND GUSTS...LARGE HAIL... AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER TODAY AS WELL AS FROM LAST NIGHT TO THE JACKSON WEATHER OFFICE. KYZ083-084-232300- WAYNE-MCCREARY- INCLUDING THE CITIES OF...MONTICELLO...WHITLEY CITY 355 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 176 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE FOR SOUTHERN PARTS OF THE AREA THIS EVENING. A FEW STORMS COULD BE SEVERE ALONG AND JUST NORTH OF THE TENNESSEE BORDER. DAMAGING WIND GUSTS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER TODAY AS WELL AS FROM LAST NIGHT TO THE JACKSON WEATHER OFFICE. GREIF/JMW
In the hours before
Local storm report, May 22, 2:33 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG IRVINE 37.70N 83.97W
05/21/2014 ESTILL KY LAW ENFORCEMENT
TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN.
0940 PM TSTM WND DMG SANDGAP 37.48N 84.09W
05/21/2014 JACKSON KY 911 CALL CENTER
TWO TREES WERE BLOWN DOWN ON HWY 421 NORTH.
0943 PM TSTM WND DMG BRODHEAD 37.40N 84.42W
05/21/2014 ROCKCASTLE KY EMERGENCY MNGR
2 POWER LINES DOWN WITHIN CITY LIMITS OF BRODHEAD. BOTH
SILVER STREET AND SCHOOL STREET BLOCKED BY TREES.
0945 PM TSTM WND DMG MCKEE 37.43N 84.00W
05/21/2014 JACKSON KY 911 CALL CENTER
A TREE WAS BLOWN DOWN ON HWY 89 SOUTH.
0945 PM TSTM WND DMG MCKEE 37.43N 84.00W
05/21/2014 JACKSON KY 911 CALL CENTER
FOUR TREES WERE BLOWN DOWN ON HWY 290.
0945 PM TSTM WND DMG NEW ZION 37.47N 83.90W
05/21/2014 JACKSON KY 911 CALL CENTER
A TREE WAS BLOWN DOWN ON HWY 587.
0948 PM TSTM WND DMG BRODHEAD 37.40N 84.42W
05/21/2014 ROCKCASTLE KY EMERGENCY MNGR
TWO TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN A THE
QUAIL COMMUNITY PARK.
0950 PM TSTM WND DMG GRAY HAWK 37.39N 83.94W
05/21/2014 JACKSON KY 911 CALL CENTER
A TREE WAS BLOWN DOWN ON LOWER ADKINS TOWN ROAD.
0951 PM TSTM WND DMG PINE HILL 37.33N 84.26W
05/21/2014 ROCKCASTLE KY PUBLIC
TREES AND POWERLINES DOWN.
0953 PM TSTM WND DMG LIVINGSTON 37.30N 84.22W
05/21/2014 ROCKCASTLE KY PUBLIC
TREES AND POWERLINES DOWN.
0956 PM TSTM WND DMG PONGO 37.22N 84.32W
05/21/2014 ROCKCASTLE KY PUBLIC
TREES AND POWERLINES DOWN.
0957 PM TSTM WND DMG TYNER 37.35N 83.90W
05/21/2014 JACKSON KY COUNTY OFFICIAL
POWERLINES WERE REPORTED TO HAVE BEEN BLOWN DOWN. TIME OF
THE EVENT IS ESTIMATED FROM RADAR.
0957 PM TSTM WND DMG ANNVILLE 37.32N 83.96W
05/21/2014 JACKSON KY 911 CALL CENTER
TREES AND POWER LINES WERE BLOWN DOWN. THE POWER LINES
WERE DOWN ON HWY 587.
0957 PM TSTM WND DMG GREEN HILL 37.30N 83.97W
05/21/2014 JACKSON KY 911 CALL CENTER
TWO TREES WERE BLOWN DOWN ON WELCHBURG ROAD.
0957 PM TSTM WND DMG 2 W BOONEVILLE 37.48N 83.72W
05/21/2014 OWSLEY KY EMERGENCY MNGR
TREE BLOCKING BOTH LANES OF HWY 30 EAST.
1000 PM TSTM WND DMG LEVI 37.48N 83.72W
05/21/2014 OWSLEY KY EMERGENCY MNGR
TREE BLOCKING THE ROAD ON 30 WEST.
1000 PM TSTM WND DMG BOONEVILLE 37.48N 83.68W
05/21/2014 OWSLEY KY EMERGENCY MNGR
TREES TWISTED OFF AND A ROOF BLOWN OFF OF A SMALL SHED
OFF BRANDENBURG ROAD.
1000 PM TSTM WND DMG 1 NW BOONEVILLE 37.48N 83.69W
05/21/2014 OWSLEY KY EMERGENCY MNGR
PINE TREES DOWN.
1002 PM TSTM WND DMG MARETBURG 37.36N 84.39W
05/21/2014 ROCKCASTLE KY TRAINED SPOTTER
LARGE TREE LIMB ABOUT 6 INCHES IN DIAMETER IN ROADWAY.
1004 PM TSTM WND DMG LEROSE 37.48N 83.62W
05/21/2014 OWSLEY KY EMERGENCY MNGR
POWER LINE DOWN ON 30 EAST.
1005 PM TSTM WND DMG 3 ENE BOONEVILLE 37.49N 83.63W
05/21/2014 OWSLEY KY EMERGENCY MNGR
PINE TREE DOWN ONTO POWERLINES.
1005 PM TSTM WND DMG EAST BERNSTADT 37.19N 84.12W
05/21/2014 LAUREL KY AMATEUR RADIO
TREES AND POWERLINES WERE REPORTED TO HAVE BEEN BLOWN
DOWN. THE TIME IS ESTIMATED FROM RADAR.
1005 PM TSTM WND DMG SEXTONS CREEK 37.32N 83.78W
05/21/2014 CLAY KY CO-OP OBSERVER
3 FOOT DIAMETER TREE ON HOUSE. TIME ESTIMATED OFF OF
RADAR.
1014 PM TSTM WND DMG TURKEY 37.48N 83.51W
05/21/2014 BREATHITT KY TRAINED SPOTTER
WALNUT TREE BLOWN DOWN JUST OFF OF HIGHWAY 30 WEST.
1015 PM HAIL LONDON 37.13N 84.08W
05/21/2014 E0.25 INCH LAUREL KY TRAINED SPOTTER
1020 PM TSTM WND DMG TUTTLE 37.02N 83.95W
05/21/2014 LAUREL KY TRAINED SPOTTER
TREES AND POWERLINES WERE REPORTED TO HAVE BEEN BLOWN
DOWN. THE TIMES IS ESTIMATED FROM RADAR.
1025 PM TSTM WND DMG GRAY 36.94N 84.01W
05/21/2014 KNOX KY EMERGENCY MNGR
TREES AND POWERLINES WERE REPORTED TO HAVE BEEN BLOWN
DOWN. THE TIME IS ESTIMATED FROM RADAR.
1030 PM TSTM WND DMG 5 WSW HYDEN 37.13N 83.46W
05/21/2014 LESLIE KY BROADCAST MEDIA
A TREE AND POWERLINES WERE BLOWN DOWN ON A HOME ON
CHARITY LANE
1044 PM TSTM WND DMG 1 SE INGRAM 36.72N 83.79W
05/21/2014 BELL KY TRAINED SPOTTER
MULTIPLE TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN
BETWEEN FRAKES AND PINEVILLE
1045 PM TSTM WND DMG HAZARD 37.25N 83.20W
05/21/2014 PERRY KY BROADCAST MEDIA
ONE TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN ON A HOUSE
NEAR THE OLD HAZARD HIGH SCHOOL.
1050 PM TSTM WND DMG WALLINS CREEK 36.83N 83.41W
05/21/2014 HARLAN KY EMERGENCY MNGR
TREES DOWN. TIME ESTIMATED BY RADAR.
1050 PM TSTM WND DMG BAXTER 36.86N 83.33W
05/21/2014 HARLAN KY EMERGENCY MNGR
TREES DOWN. TIME ESTIMATED BY RADAR.
1115 PM TSTM WND DMG WHITESBURG 37.12N 82.83W
05/21/2014 LETCHER KY CO-OP OBSERVER
GUTTERS AND DOWNSPOUTS BLOWN OFF OF HOUSE. TIME ESTIMATED
OFF OF KY MESONET.
&&
JPLocal storm report, May 22, 4:32 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
432 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG LONDON 37.13N 84.08W
05/21/2014 LAUREL KY PUBLIC
TWO LARGE TREES DOWNED AT 496 ARDEN DRIVE.
&&
DSTAMPERSpecial weather statement, May 22, 4:46 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 446 PM EDT THU MAY 22 2014 KYZ086>088-116-117-222115- KNOX-LESLIE-BELL-CLAY-HARLAN- 446 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT THURSDAY AFTERNOON... EXTREME EAST CENTRAL KNOX... SOUTHWESTERN LESLIE... NORTHEASTERN BELL... SOUTHEASTERN CLAY AND HARLAN. AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GARDNER...OR 15 MILES NORTHWEST OF HARLAN...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SANDY FORK AROUND 450 PM EDT...WARBRANCH AROUND 455 PM EDT...SPRUCE PINE AROUND 500 PM EDT...BLEDSOE AROUND 505 PM EDT...TREMONT AROUND 510 PM EDT... RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND POSSIBLY PEA SIZED HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, May 22, 5:14 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 514 PM EDT THU MAY 22 2014 KYZ083-084-222200- MCCREARY-WAYNE- 514 PM EDT THU MAY 22 2014 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT THURSDAY EVENING... SOUTHERN MCCREARY AND SOUTHERN WAYNE. AT 513 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR BURFIELD...OR 9 MILES SOUTHEAST OF MONTICELLO...MOVING SOUTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GRIFFIN AROUND 520 PM EDT...GREAT MEADOWS CAMPSITES AROUND 535 PM EDT...BLUE HERON AROUND 545 PM EDT... RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND PEA SIZED HAIL IS POSSIBLE IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING FOR SOUTH CENTRAL KENTUCKY. PELTON
Special weather statement, May 22, 5:16 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 516 PM EDT THU MAY 22 2014 KYZ087-088-116-117-222200- LESLIE-BELL-CLAY-HARLAN- 516 PM EDT THU MAY 22 2014 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT THURSDAY EVENING... SOUTHWESTERN LESLIE... NORTHEASTERN BELL... EXTREME SOUTHEASTERN CLAY AND HARLAN. AT 516 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR SAYLOR...OR 9 MILES NORTHWEST OF HARLAN...MOVING SOUTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TREMONT AROUND 525 PM EDT...KEITH AROUND 530 PM EDT...DRESSEN AROUND 535 PM EDT... GRAYS KNOB AROUND 540 PM EDT...FARMERS MILL AROUND 545 PM EDT... RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND POSSIBLY PEA SIZED HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:00 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Powell, Rockcastle | 60 min |
| May 21, 9:41 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, McCreary and 3 more | 34 min |
| May 21, 9:49 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Knott, Lee, Magoffin and 6 more | 56 min |
| May 21, 9:52 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Jackson, Leslie, Letcher and 2 more | 38 min |
| May 21, 9:59 PM EDT | Flash Flood Watch | JKL | Bell, Clay, Estill, Jackson, Knox, Laurel and 7 more | 7 hr |
| May 21, 10:09 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 3 more | 66 min |
| May 21, 10:19 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Floyd, Jackson, Lee, Magoffin and 6 more | 4 hr |
| May 21, 10:22 PM EDT | Areal Flood Advisory | JKL | Bell, Breathitt, Clay, Estill, Jackson, Knott and 10 more | 4 hr |
| May 21, 10:23 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more | 67 min |
| May 21, 10:33 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Martin, Morgan | 42 min |
| May 22, 7:05 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.